Skip to main content
Log in

Uniform families of ergodic operator nets

  • Published:
Semigroup Forum Aims and scope Submit manuscript


We study mean ergodicity in amenable operator semigroups and establish the connection to the convergence of strong and weak ergodic nets. We then use these results in order to show the convergence of uniform families of ergodic nets that appear in topological Wiener–Wintner theorems.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others


  1. Alaoglu, L., Birkhoff, G.: General ergodic theorems. Ann. of Math. (2) 41, 293–309 (1940)

    Article  MathSciNet  Google Scholar 

  2. Assani, I.: Wiener Wintner Ergodic Theorems. World Scientific, River Edge (2003)

    MATH  Google Scholar 

  3. Berglund, J.F., Junghenn, H.D., Milnes, P.: Analysis on Semigroups. Canadian Mathematical Society Series of Monographs and Advanced Texts. Wiley, New York (1989)

    MATH  Google Scholar 

  4. Day, M.M.: Reflexive Banach spaces not isomorphic to uniformly convex spaces. Bull. Am. Math. Soc. 47, 313–317 (1941)

    Article  Google Scholar 

  5. Day, M.M.: Semigroups and amenability. In: Proc. Sympos, (Semigroups, Wayne State Univ., Detroit, Mich., 1968), pp. 5–53. Academic Press, New York (1969)

    Google Scholar 

  6. de Leeuw, K., Glicksberg, I.: Applications of almost periodic compactifications. Acta Math. 105, 63–97 (1961)

    Article  MathSciNet  MATH  Google Scholar 

  7. Eberlein, W.F.: Abstract ergodic theorems and weak almost periodic functions. Trans. Am. Math. Soc. 67, 217–240 (1949)

    Article  MathSciNet  MATH  Google Scholar 

  8. Ghaffari, A.: Ergodic theory of amenable semigroup actions. Proc. Indian Acad. Sci. Math. Sci. 117, 177–183 (2007)

    Article  MathSciNet  MATH  Google Scholar 

  9. Kelley, J.L., Namioka, I.: Linear Topological Spaces. Van Nostrand, Princeton (1963)

    MATH  Google Scholar 

  10. Krengel, U.: Ergodic Theorems. de Gruyter Studies in Mathematics, vol. 6. de Gruyter, Berlin (1985)

    Book  MATH  Google Scholar 

  11. Lenz, D.: Aperiodic order via dynamical systems: diffraction for sets of finite local complexity. In: Ergodic Theory. Contemp. Math., vol. 485, pp. 91–112. Am. Math. Soc., Providence (2009)

    Chapter  Google Scholar 

  12. Lenz, D.: Continuity of eigenfunctions of uniquely ergodic dynamical systems and intensity of Bragg peaks. Commun. Math. Phys. 287, 225–258 (2009)

    Article  MathSciNet  MATH  Google Scholar 

  13. Li, Y.-C., Sato, R., Shaw, S.-Y.: Convergence theorems and Tauberian theorems for functions and sequences in Banach spaces and Banach lattices. Isr. J. Math. 162, 109–149 (2007)

    Article  MathSciNet  MATH  Google Scholar 

  14. Nagel, R.J.: Mittelergodische Halbgruppen linearer Operatoren. Ann. Inst. Fourier (Grenoble) 23, 75–87 (1973)

    Article  MathSciNet  MATH  Google Scholar 

  15. Paterson, A.L.T.: Amenability. Mathematical Surveys and Monographs, vol. 29. Am. Math. Soc., Providence (1988)

    MATH  Google Scholar 

  16. Robinson, E.A. Jr.: On uniform convergence in the Wiener–Wintner theorem. J. Lond. Math. Soc. 49, 493–501 (1994)

    Article  MATH  Google Scholar 

  17. Santos, S.I., Walkden, C.: Topological Wiener–Wintner ergodic theorems via non-Abelian Lie group extensions. Ergod. Theory Dyn. Syst. 27, 1633–1650 (2007)

    Article  MathSciNet  MATH  Google Scholar 

  18. Satō, R.: On abstract mean ergodic theorems. Tôhoku Math. J. 30, 575–581 (1978)

    Article  MATH  Google Scholar 

  19. Walters, P.: Topological Wiener–Wintner ergodic theorems and a random L 2 ergodic theorem. Ergod. Theory Dyn. Syst. 16, 179–206 (1996)

    Article  MathSciNet  MATH  Google Scholar 

Download references


The author is grateful to Rainer Nagel for his support, valuable discussions and comments.

Author information

Authors and Affiliations


Corresponding author

Correspondence to Marco Schreiber.

Additional information

Communicated by Jerome A. Goldstein.

Rights and permissions

Reprints and permissions

About this article

Cite this article

Schreiber, M. Uniform families of ergodic operator nets. Semigroup Forum 86, 321–336 (2013).

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI: